Alert archive / New York / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 115, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Sep 21, 2024, 4:51 PM EDT for Allegany County, New York. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2024, 4:51 PM EDT (20:51 UTC)
- Expired
- Sep 21, 2024, 5:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Allegany County, NY
The radar
The Buffalo radar (KBUF), 115 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 5:10 PM EDT | TSTM WND DMG | 3 Wsw Andover, NY | Tree down on Ray Hill Road. |
| Sep 21, 5:10 PM EDT | TSTM WND DMG | 3 Wsw Andover, NY | |
| Sep 21, 5:20 PM EDT | TSTM WND DMG | 3 E Wellsville, NY | Tree down on South Hill Rd. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1574 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
375
WUUS51 KBUF 212051
SVRBUF
NYC003-212130-
/O.NEW.KBUF.SV.W.0115.240921T2051Z-240921T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
451 PM EDT Sat Sep 21 2024
The National Weather Service in Buffalo has issued a
* Severe Thunderstorm Warning for...
Southeastern Allegany County in western New York...
* Until 530 PM EDT.
* At 451 PM EDT, a severe thunderstorm was located near Whitesville,
or 7 miles east of Wellsville, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wellsville, Whitesville, Scio, Andover, and Knight Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4213 7802 4226 7790 4223 7774 4202 7775
4203 7776
TIME...MOT...LOC 2051Z 289DEG 10KT 4213 7779
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JJR1 follow-up statement
641
WWUS51 KBUF 212112
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
512 PM EDT Sat Sep 21 2024
NYC003-212130-
/O.CON.KBUF.SV.W.0115.000000T0000Z-240921T2130Z/
Allegany NY-
512 PM EDT Sat Sep 21 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN ALLEGANY COUNTY...
At 511 PM EDT, a severe thunderstorm was located near Whitesville, or
9 miles east of Wellsville, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wellsville, Whitesville, and Andover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4211 7796 4222 7784 4219 7774 4202 7775
4203 7776
TIME...MOT...LOC 2111Z 290DEG 8KT 4212 7776
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JJRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 4:35 PM EDT, 16 minutes earlier.
Area forecast discussion, Sep 21, 4:35 PM EDT, 16 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 435 PM EDT Sat Sep 21 2024 .SYNOPSIS... An upper level disturbance will cross the area, producing scattered showers and a few isolated thunderstorms, mainly through this evening across Western New York, the Genesee Valley, and Finger Lakes. A narrow ridge of high pressure will then bring a return to dry weather Sunday. The weather will then turn unsettled, as a cold front moves into the area Monday and stalls out, with several areas of low pressure moving northeast along it through the course of next week, with numerous rounds of showers and a few thunderstorms. && .NEAR TERM /THROUGH SUNDAY/... A mid level shortwave within northwest flow aloft will cross the eastern Great Lakes through this evening. Modest diurnal instability has developed this afternoon with surface-based CAPES nearing 1500 J/Kg. This combined with the forcing from the incoming shortwave will produce an increasing coverage of showers and a few thunderstorms. HREF/HRRR suggesting the best coverage will be across the Genesee Valley/western Finger Lakes and interior Southern Tier through about 8 PM this evening. These storms will be slow moving, so locally heavy rains are possible, along with some small hail. A few showers may reach the eastern Lake Ontario region, but coverage here should be much less. The evening showers/storms will faded by mid to late evening with loss of heating and exiting shortwave, with any remaining spotty showers ending before daybreak Sunday morning. Some clearing along with light winds overnight will promote areas of fog, especially across the Southern Tier and western New York, and in any areas which receive rainfall through this evening. Any morning fog and low stratus will burn off by mid morning, leaving a mix of sun and clouds for the rest of the day with dry weather prevailing as a narrow ridge builds into the eastern Great Lakes. Temperatures will remain above normal with most highs in the mid 70s to around 80. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... By Sunday night, two upper level shortwaves embedded within the northern and southern branches of the jet streak will initially be located across the northern Rocky Mountains and over the central Plains respectively. These features will move east through Monday, then begin to more deeply phase over the nation's midsection Monday night into Tuesday as a strong ridge amplifies over the western CONUS. The northern stream wave is then progged to peel away and begin traversing the Great Lakes Tuesday night, as the southern stream wave closes off and stalls out over the southern Plains or lower Mississippi Valley. While the exact nature of how the longwave pattern will evolve as a result of this phasing remains a bit uncertain, the overall amplification and deep upstream troughing will bring the eastern Great Lakes a much more unsettled stretch of weather this period (and likely beyond). While Sunday night should be mainly dry, a weakening mid-level warm front and the nose of a 90-100kt 250mb jet rounding the base of the southern stream trough will enter the eastern Great Lakes by early Monday morning. This will provide ample large scale lift to support a round of scattered to widespread showers from west to east through the day Monday. As the jet weakens and lifts northward, the attendant surface low will slow to a crawl just west of the forecast area, leaving the washed out frontal boundary stalled over western NY. This should lower overall coverage and intensity of showers/storms as they move towards the central Finger Lakes and North Country. While more frequent breaks in the precip should also be found across far western NY by Monday afternoon, with the low just to the west cannot rule out additional showers through Tuesday morning. Basin averaged rainfall amounts through Monday night are expected to be between 0.1-0.25". The next round of widespread showers and a few embedded thunderstorms will then move through the region from southwest to northeast late Tuesday afternoon through Tuesday night. With greater upper level support from the poleward exit region of the southern jet streak, this batch looks more impressive in regards to rainfall potential than the one on Monday. Where exactly the heaviest rainfall will occur remains uncertain, though additional amounts of 0.5-1" across much of the area seems likely, with locally higher totals plausible. In regards to temperatures...Monday should be fairly seasonable with highs ranging in the 60s across the higher elevations and low 70s elsewhere. Owed to the stalled boundary in the area, a larger range of temps is expected Tuesday, with highs in the low 70s across far western NY and a range of 60s further east. Some spots on the hilltops could remain in the upper 50s. Lows Sunday night will be quite warm across the Lake Plains of WNY in the low to mid 60s, owed to a stiff southerly breeze and increased cloud cover. Lows further south and east will mostly be in the upper 50s, though the Tug Hill/Western Dacks could dip back into the 40s. Lows Monday and Tuesday nights should then fall back into the 50s in most areas, though a few readings in the low 60s and upper 40s are likely in the typical warm/cold spots. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... A northern stream trough will cross the Great Lakes through Wednesday night as additional robust shortwave energy peels northeastward from the upper level closed low over the southern Plains/lower Mississippi Valley. This will cause the northern stream trough to also slowly close off in the vicinity of New England by Thursday night, then quickly shift off the East Coast and into the western Atlantic by Saturday. Meanwhile, a strong ridge of high pressure across the western CONUS will ride over the southern stream closed low across the Upper Midwest. Much of how this pattern ultimately evolves will hinge upon how the northern/southern stream branches of the jet stream phase earlier in the week, the details of which remain murky at this range. In general, with the northern trough moving across the lakes, expect unsettled weather with periods of rain and possibly a few thunderstorms through at least Wednesday. The aforementioned ridge cresting over the southern stream low should then bring a gradual drying trend from west to east Wednesday night through early Thursday night, though low-end chances (15-25%) for precip linger through Saturday as there could be diurnal, wrap-around, or even possibly some lake enhanced showers during this period. As the details come into better focus however, could see much of this period ultimately being dry. As cooler air pooled within the northern stream low pulls away from New England, areas mainly east of the Genesee Valley will see a gradual, day-to-day warming trend through the end of the week. Temps may be a touch on the cool side in these areas Wednesday/Thursday, though will otherwise average near to a few degrees above normal across the forecast area. && .AVIATION /21Z SATURDAY THROUGH THURSDAY/... A mid level shortwave will cross the region bringing with it a period of cloudiness with VFR bases and scattered showers through this evening. Most of the shower activity will be from western New York to the Finger Lakes. Overall, coverage of the showers will stay scattered to widely scattered, with the best chance of a more organized cluster of showers across the Genesee Valley and Southern Tier between 19z and 24z. There may be a few isolated thunderstorms as well in this area. Given the expected scattered nature of showers, and even more sparse coverage of thunder, used VCSH in the TAFs for now. Tonight, any remaining showers will taper off and end, and skies will partially clear. The light winds and clearing skies will allow areas of IFR fog and low stratus to develop, especially across the Southern Tier and Finger Lakes valleys and in any locations that receive rainfall today. KJHW is the most likely terminal to experience fog and IFR overnight through Sunday morning. Outlook... Sunday...Patchy IFR fog and low stratus through mid morning, then mainly VFR. Monday through Thursday...VFR/MVFR with showers likely and a chance of thunderstorms at times. && .MARINE... East to southeast winds will continue through the weekend on the lower Great Lakes, directing most of the moderate chop into the middle of the lakes and Canadian waters. Low pressure and a cold front will approach from the west late Sunday night and Monday, with increasing south to southeast winds on both lakes. This wind direction will once again keep the greater wave action well offshore and in Canadian waters. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Hitchcock/TMA NEAR TERM...Apffel/TMA SHORT TERM...PP LONG TERM...PP AVIATION...Hitchcock/TMA MARINE...Hitchcock
Hazardous weather outlook, Sep 21, 4:23 AM EDT, 12 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 423 AM EDT Sat Sep 21 2024 NYZ001>008-010>014-019>021-085-220830- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 423 AM EDT Sat Sep 21 2024 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-220830- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 423 AM EDT Sat Sep 21 2024 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Sep 21, 1:47 PM EDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Buffalo NY
147 PM EDT Sat Sep 21 2024
NYZ019-020-085-211815-
Chautauqua NY-Cattaraugus NY-Southern Erie NY-
147 PM EDT Sat Sep 21 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CATTARAUGUS...SOUTH
CENTRAL ERIE AND EAST CENTRAL CHAUTAUQUA COUNTIES THROUGH 215 PM
EDT...
At 146 PM EDT, Doppler radar was tracking a strong thunderstorm near
Gowanda, or 15 miles east of Fredonia, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Springville, Gowanda, Ashford, Ashford Hollow, Concord, Collins,
Dayton, East Otto, Cattaraugus, Otto, South Dayton, Perrysburg,
Silver Creek Reservoir, Langford, and Versailles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4233 7909 4250 7914 4264 7868 4232 7859
TIME...MOT...LOC 1746Z 263DEG 25KT 4243 7902
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
PPSpecial weather statement, Sep 21, 2:15 PM EDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Buffalo NY
215 PM EDT Sat Sep 21 2024
NYZ020-085-211845-
Cattaraugus NY-Southern Erie NY-
215 PM EDT Sat Sep 21 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CATTARAUGUS AND
SOUTHWESTERN ERIE COUNTIES THROUGH 245 PM EDT...
At 215 PM EDT, Doppler radar was tracking a strong thunderstorm over
Gowanda, or 16 miles south of Hamburg, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gowanda, North Collins, Ashford Hollow, Concord, Collins, Dayton,
Perrysburg, Versailles, and Langford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4241 7902 4249 7906 4253 7906 4266 7877
4240 7866
TIME...MOT...LOC 1815Z 258DEG 11KT 4250 7896
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
PPSpecial weather statement, Sep 21, 3:52 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Buffalo NY
352 PM EDT Sat Sep 21 2024
NYZ021-212015-
Allegany NY-
352 PM EDT Sat Sep 21 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ALLEGANY COUNTY
THROUGH 415 PM EDT...
At 351 PM EDT, Doppler radar was tracking a strong thunderstorm over
Whitesville, or 11 miles southeast of Wellsville, moving southeast at
20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Whitesville and Paynesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4200 7787 4206 7785 4212 7774 4200 7775
TIME...MOT...LOC 1951Z 301DEG 18KT 4205 7774
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JJRSpecial weather statement, Sep 21, 4:01 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Buffalo NY
401 PM EDT Sat Sep 21 2024
NYZ012-013-021-212030-
Allegany NY-Livingston NY-Wyoming NY-
401 PM EDT Sat Sep 21 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WYOMING...
SOUTHWESTERN LIVINGSTON AND NORTH CENTRAL ALLEGANY COUNTIES THROUGH
430 PM EDT...
At 401 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Portageville, or 10 miles west of Letchworth State
Park, moving southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Letchworth State Park, Warsaw, Portageville, Nunda, Pike, Castile,
Silver Springs, Gainesville, Short Tract, Hermitage, Fillmore, Bliss,
Hunt, Rossburg, and Dalton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4265 7833 4274 7817 4251 7782 4236 7806
TIME...MOT...LOC 2001Z 320DEG 19KT 4262 7818
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JJRSpecial weather statement, Sep 21, 4:15 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Buffalo NY
415 PM EDT Sat Sep 21 2024
NYZ021-212045-
Allegany NY-
415 PM EDT Sat Sep 21 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ALLEGANY COUNTY
THROUGH 445 PM EDT...
At 415 PM EDT, Doppler radar was tracking a strong thunderstorm over
Whitesville, or 11 miles southeast of Wellsville, moving southeast at
5 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Whitesville and Paynesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4207 7784 4215 7774 4210 7774 4200 7775
4200 7787
TIME...MOT...LOC 2015Z 295DEG 5KT 4204 7776
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JJRSpecial weather statement, Sep 21, 4:28 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Buffalo NY
428 PM EDT Sat Sep 21 2024
NYZ012-013-021-212115-
Allegany NY-Livingston NY-Wyoming NY-
428 PM EDT Sat Sep 21 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WYOMING...
SOUTHWESTERN LIVINGSTON AND NORTH CENTRAL ALLEGANY COUNTIES THROUGH
515 PM EDT...
At 428 PM EDT, Doppler radar was tracking a strong thunderstorm near
Portageville, or 8 miles west of Letchworth State Park, moving
southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Letchworth State Park, Warsaw, Portageville, Nunda, Pike, Castile,
Silver Springs, Gainesville, Short Tract, Hermitage, Swain, Bliss,
Hunt, Rossburg, and Dalton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4260 7832 4274 7813 4256 7776 4237 7795
TIME...MOT...LOC 2028Z 306DEG 9KT 4260 7813
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JJRThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 1:47 PM EDT | Special Weather Statement | BUF | Erie | 28 min |
| Sep 21, 2:15 PM EDT | Special Weather Statement | BUF | Erie | 30 min |
| Sep 21, 3:52 PM EDT | Special Weather Statement | BUF | Allegany | 23 min |
| Sep 21, 4:01 PM EDT | Special Weather Statement | BUF | Wyoming | 29 min |
| Sep 21, 4:15 PM EDT | Special Weather Statement | BUF | Allegany | 30 min |
| Sep 21, 4:28 PM EDT | Special Weather Statement | BUF | Wyoming | 47 min |
| Sep 21, 4:42 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Livingston, Wyoming | 48 min |
| Sep 21, 4:50 PM EDT | Flash Flood Warning | BUF | Allegany | 4 hr |
| Sep 21, 5:30 PM EDT | Severe Thunderstorm Warning | BUF | Allegany | 60 min |
| Sep 21, 6:18 PM EDT | Flash Flood Warning | BUF | Allegany | 2 hr |
| Sep 21, 6:22 PM EDT | Special Weather Statement | BUF | Allegany | 38 min |
| Sep 21, 6:41 PM EDT | Special Weather Statement | BUF | Allegany | 64 min |
| Sep 21, 6:56 PM EDT | Severe Thunderstorm Warning | BUF | Allegany | 49 min |
| Sep 21, 7:27 PM EDT | Flash Flood Warning | BUF | Allegany | 4 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.